Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 195, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 16, 2018, 1:45 PM EST for 5 counties in Georgia. It was in force for 74 min.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2018, 1:45 PM EST (18:45 UTC)
- Expired
- Dec 16, 2018, 2:59 PM EST
- In force
- 74 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
140
WGUS42 KFFC 161845
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
145 PM EST Sun Dec 16 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-170107-
/O.NEW.KFFC.FL.W.0195.181216T1845Z-181217T0107Z/
/MACG1.1.ER.181216T1719Z.181216T1730Z.181216T1907Z.NO/
145 PM EST Sun Dec 16 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From this afternoon until this evening.
* At 1230 PM Sunday the stage was 18 feet...and rising slowly.
* Flood stage is 18 feet.
* The river will possibly rise to just above 18 feet this afternoon
and then fall to below flood stage by this evening.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$1 follow-up statement
012
WGUS82 KFFC 161959
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
259 PM EST Sun Dec 16 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-162029-
/O.CAN.KFFC.FL.W.0195.000000T0000Z-181217T0107Z/
/MACG1.1.ER.181216T1719Z.181216T1730Z.000000T0000Z.NO/
259 PM EST Sun Dec 16 2018
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* At 2PM Sunday the stage was 17.9 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 12:43 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 16, 12:43 PM EST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1243 PM EST Sun Dec 16 2018 .PREV DISCUSSION... /Issued 640 AM EST Sun Dec 16 2018/ PREV DISCUSSION... /Issued 353 AM EST Sun Dec 16 2018/ SHORT TERM /Today through Monday/... No big forecast concerns this morning with strong model consensus and no weather impacts expected. Upper low over far western NC moving east as expected with wraparound stratus extending well to the west (all the way to MS and LA). Expect one more day with low clouds, but no rain or drizzle and somewhat cool daytime temps before clearing very late tonight. Monday will be a bright/sunshiny day. SNELSON LONG TERM /Monday Night through Saturday/... Models continue to come together on the system moving across the CWA at the latter half of the upcoming week. The long term begins with dry high pressure, but as a upper trough over the west coast moves into the southern plains it will strengthen. This will pull Gulf moisture into the CWA beginning Wednesday night and continuing into Friday. The system will deepen to a closed low, however location is a bit different between the GFS and ECMWF. The resultant weather, however, will not be much different...and with consistency in the models from run to run, have increased pops Wednesday night through Friday night. Models also increase instability Thursday and have continued with the mention of a slight chance of thunderstorms for Thursday. Another issue will be a rain/snow mix Friday night across the mountains. By this time, however, the system is pulling out and the chances of precipitation are decreasing. 17 && .AVIATION... 18Z Update... MVFR cigs are expected to persist through the afternoon with breaks in the clouds gradually becoming more numerous by 21-23z. Cigs should become VFR thereafter though there remains a slight possibility of some lingering MVFR cigs a bit later. All but high clouds should largely clear by 00-02z time frame with VFR conditions persisting through Monday. Winds will remain W to NW sustained as high as 10-12kts this afternoon with a few gusts nearing 20kts before settling to 4-8kts overnight. //ATL Confidence...18Z Update... Medium confidence on cig clearing trends. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 56 39 62 36 / 5 0 0 0 Atlanta 53 40 58 38 / 10 0 0 0 Blairsville 48 35 55 30 / 20 5 0 0 Cartersville 53 38 56 33 / 20 0 0 0 Columbus 54 42 64 38 / 10 5 0 0 Gainesville 53 39 59 36 / 10 0 0 0 Macon 55 41 64 37 / 10 5 0 0 Rome 55 36 57 33 / 20 5 0 0 Peachtree City 53 40 61 35 / 10 0 0 0 Vidalia 57 43 65 40 / 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Dec 16, 3:46 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 346 AM EST Sun Dec 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 346 AM EST Sun Dec 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. A strong storm system will move across the region during the latter half of the upcoming week. There is enough instability Thursday to produce isolated thunderstorms. At this time, severe storms are not expected. As the storm system moves to our east, colder air will spread over the region Friday night. This could produce a rain/snow mix in the north Georgia mountains. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:29 AM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 4 days |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.